Skip to main content
×
×
Home

Limit theorems for iterated random functions

  • Wei Biao Wu (a1) and Xiaofeng Shao (a1)
Abstract

We study geometric moment contracting properties of nonlinear time series that are expressed in terms of iterated random functions. Under a Dini-continuity condition, a central limit theorem for additive functionals of such systems is established. The empirical processes of sample paths are shown to converge to Gaussian processes in the Skorokhod space. An exponential inequality is established. We present a bound for joint cumulants, which ensures the applicability of several asymptotic results in spectral analysis of time series. Our results provide a vehicle for statistical inferences for fractals and many nonlinear time series models.

Copyright
Corresponding author
Postal address: Department of Statistics, University of Chicago, Chicago, IL 60637, USA.
∗∗ Email address: wbwu@galton.uchicago.edu
∗∗∗ Email address: shao@galton.uchicago.edu
References
Hide All
Alsmeyer, G., and Fuh, C. D. (2001). Limit theorems for iterated random functions by regenerative methods. Stoch. Process. Appl. 96, 123142.
Anderson, T. W. (1971). The Statistical Analysis of Time Series. John Wiley, New York.
Arnold, L. (1998). Random Dynamical Systems. Springer, Berlin.
Barnsley, M. F., and Elton, J. H. (1988). A new class of Markov processes for image encoding. Adv. Appl. Prob. 20, 1432
Bosq, D. (1996). Nonparametric Statistics for Stochastic Processes. Estimation and Prediction (Lecture Notes Statist. 110). Springer, New York.
Brillinger, D. R. (1981). Time Series: Data Analysis and Theory, 2nd edn. Holden-Day, San Francisco.
Chan, K. S., and Tong, H. (2001). Chaos: A Statistical Perspective. Springer, New York.
Diaconis, P. and Freedman., D. (1999). Iterated random functions. SIAM Rev. 41, 4176.
Doukhan, P., and Louhichi, S. (1999). A new weak dependence condition and applications to moment inequalities. Stoch. Process. Appl. 84, 313342.
Elton, J. H. (1990). A multiplicative ergodic theorem for Lipschitz maps. Stoch. Process. Appl. 34, 3947.
Engle, R. F. (1982). Autoregressive conditional heteroscedasticity with estimates of the variance of United Kingdom inflation. Econometrica 50, 9871007.
Freedman, D. A. (1975). On tail probabilities for martingales. Ann. Prob. 3, 100118.
Gordin, M. I. and Lifšic, B. A. (1978). Central limit theorem for stationary Markov processes. Dokl. Adad. Nauk SSSR 239, 766767 (in Russian). English translation: Soviet Math. Dokl. 19 (1978), 392–394.
Herkenrath, U., Iosifescu, M., and Rudolph, A. (2003). A note on invariance principles for iterated random functions. J. Appl. Prob. 40, 834837.
Hutchinson, J. (1981). Fractals and self similarity. Indiana Univ. Math. J. 30, 713747.
Jarner, S. F., and Tweedie, R.L. (2001). Locally contracting iterated functions and stability of Markov chains. J. Appl. Prob. 38, 494507.
Nicholls, D. F., and Quinn, B. G. (1982). Random Coefficient Autoregressive Models: An Introduction. Springer, New York.
Petruccelli, J. D., and Woolford, S. W. (1984). A threshold AR(1) model. J. Appl. Prob. 21, 270286
Rosenblatt, M. (1984). Asymptotic normality, strong mixing, and spectral density estimates. Ann. Prob. 12, 11671180.
Rosenblatt, M. (1985). Stationary Sequences and Random Fields. Birkhäuser, Boston, MA.
Solomyak, B. M. (1995). On the random series Σ ±λ n (an Erdõs problem). Ann. Math. 142, 611625.
Steinsaltz, D. (1999). Locally contractive iterated function systems. Ann. Prob. 27, 19521979.
Stenflo, Ö. (1998). Ergodic theorems for iterated function systems controlled by stochastic sequences. Doctoral Thesis No. 14, Umeå University.
Tong, H. (1990). Nonlinear Time Series. A Dynamical System Approach. Oxford University Press.
Wu, W. B., and Woodroofe, M. (2000). A central limit theorem for iterated random functions. J. Appl. Prob. 37, 748755.
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Journal of Applied Probability
  • ISSN: 0021-9002
  • EISSN: 1475-6072
  • URL: /core/journals/journal-of-applied-probability
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×

Keywords

MSC classification

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed